Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 39, NWS State College, PA

June 30, 2025Lancaster County, Lebanon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 30, 2025, 5:39 PM EDT for Lancaster County, Lebanon County, Pennsylvania. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2025, 5:39 PM EDT (21:39 UTC)
Expired
Jun 30, 2025, 8:45 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Lancaster County, PA, Lebanon County, PA

The radar

The State College radar (KCCX), 147 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:10 PM EDTFLASH FLOOD4 N Mount Joy, PAEcho Valley Road is flooded with a nearby creek over its banks.
Jun 30, 8:20 PM EDTFLASH FLOODPalmyra, PAWater across the roadway in Palmyra.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 91 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 781 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
781 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

952 
WGUS51 KCTP 302139
FFWCTP
PAC071-075-010045-
/O.NEW.KCTP.FF.W.0039.250630T2139Z-250701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
539 PM EDT Mon Jun 30 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Northwestern Lancaster County in south central Pennsylvania...
  Southwestern Lebanon County in south central Pennsylvania...

* Until 845 PM EDT.

* At 539 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Elizabethtown, Mount Joy, Palmyra, Manheim, Campbelltown, Rheems, 
  Timber Hills, Mount Gretna Heights, Lawn, Mount Gretna and 
  Elizabethtown College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4020 7657 4033 7662 4033 7655 4028 7645
      4015 7635 4008 7650 4011 7662 4019 7658

FLASH FLOOD...RADAR INDICATED

$$

Evanego
1 follow-up statement
754 
WGUS71 KCTP 302331
FFSCTP

Flash Flood Statement
National Weather Service State College PA
731 PM EDT Mon Jun 30 2025

PAC071-075-010045-
/O.CON.KCTP.FF.W.0039.000000T0000Z-250701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lancaster PA-Lebanon PA-
731 PM EDT Mon Jun 30 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT THIS 
EVENING FOR NORTHWESTERN LANCASTER AND SOUTHWESTERN LEBANON 
COUNTIES...

At 731 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain in Palmyra and Mount Joy. Between 1.5 and 2.5 
inches of rain have fallen. Additional rainfall amounts up to 1 inch 
are possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Elizabethtown, Mount Joy, Palmyra, Manheim, Campbelltown, Rheems, 
  Timber Hills, Mount Gretna Heights, Lawn, Mount Gretna and 
  Elizabethtown College.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4020 7657 4033 7662 4033 7655 4028 7645
      4015 7635 4008 7650 4011 7662 4019 7658

FLASH FLOOD...OBSERVED

$$

Bowen

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:02 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 30, 2:02 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service State College PA
202 PM EDT Mon Jun 30 2025

.SYNOPSIS...
* Stormy pattern resumes for this afternoon and again for
  tomorrow as a warm front (today), then cold front (tomorrow) pushes
  through the region, bringing a renewed risk of strong to
  severe storms and locally heavy downpours
* Drier/less humid/more comfortable conditions are likely from
  mid to late week with high confidence of nice weather on
  Independence Day

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
Healthy moisture return will occur through this afternoon with
PWAT values climbing by another 3-4 tenths between 17-23Z today,
peaking from about 1.8 inches across the NE Mtn zones to around
2.25 inches across the Lower Susq Valley.

Lowest FFG values and highest concentration of 3 hour QPF Ens
Probability matched mean values over 1.5 inches gave us the
backing to collaborate/issue a Flash Flood Watch for our NW Mtns
and Laurel Highlands through 10 pm this evening.

Heavy showers and TSRA forming near and to the south of a slow
moving warm front will have the potential to train NE across the
same locations and bring the risk of Flash Flooding.

Pertinent and still valid parts of the previous discussion
follow -

The NE surge of deep-layer moisture will occur downstream of an
amplifying mid-upper trough moving into the Upper Midwest and
western Great Lakes. Numerous showers and thunderstorms are
expected beginning early this afternoon and lasting through this
evening as shortwave energy supplies large scale forcing for
ascent. Given the presence of weak/modest vertical wind shear, a
few of the storms could become strong to locally severe. Strong
boundary-layer heating is expected with 2000+ J/kg of tall/thin
SBCAPE) amid relatively weak effective shear values of 25-30
knots. This environment will support the potential for wet
downbursts and damaging wind gusts.

Max temps will range from the low-mid 80s across the high
terrain of the north and west, to the upper 80s in the central
and southern valleys.

Storms will continue into this evening with cold pools taking
over and bringing an end to the widespread shower activity after
dark.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Given the refuel of surface water from Monday's rain and sultry
conditions tonight, expect fog tonight into Tuesday morning,
especially where low clouds can break.

It will be quite warm and muggy tonight with temps slowly
slipping through the 70s before reaching a low in the mid to
upper 60s across the northern and western mtns and 70-75 in the
central and southern valleys.

The aforementioned mid-level trough will shift east from the
Great Lakes to the Northeast on Tuesday. Moderate mid-level flow
will overspread much of the region, including placing central PA
in the right entrance region of an upper-level jet. At the
surface, a cool front will move east across PA and will be the
primary focus for severe thunderstorm potential Tuesday
afternoon/evening.

Stronger shear profiles will be present on Tuesday and this may
result in greater storm organization/intensity including the
potential for a few supercells capable of producing large hail
and damaging wind gusts. Storms should eventually congeal into a
more solid line as the front makes closer approach, maintaining
a damaging wind threat into the Lower Susquehanna Valley.

Drier air will begin advecting into central PA late Tuesday into
Tuesday night with dewpoints dropping well into the 60s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
In the wake of the cold front passing east of the area by
Wednesday morning, high pressure begins to build southwest of
the region, providing fair weather for the middle of the week
and into the weekend. Best chances for precipitation through
Saturday will remain due to a cold frontal passage across the
northern half of Pennsylvania. Cold front remains relatively
moisture-starved; however, generally think forcing will be
enough to cause a shower and afternoon/evening thunderstorm.

Low pressure approaching the Great Lakes by Sunday morning will
bring about increasing chances for precipitation for the second
half of the weekend and into the beginning of next week.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
High res ensemble guidance and individual CAM members show
convective showers and TSRA steadily expanding in coverage from
SW to NE across Central PA and the Susq Valley during the mid
afternoon through early evening hours.

The bulk of the time (95+% of the TAF period) will stay VFR, but
brief periods of MVFR are likely with heavy showers or TSRA
at most airfields between 20Z today and 00-01Z Tuesday

Predominantly VFR conds are expected to continue overnight,
although there is low confidence that some spots could see the
development of fog/low clouds during the predawn hours. High and
mid level clouds may help to limit fog development.

Outlook...

Tue...PM showers & t-storms likely; areas of fog & low clouds
as well.

Wed...AM fog, then VFR.

Thu...Primarily VFR; stray PM shower/t-storm possible.

Fri...AM fog possible; otherwise VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM EDT this evening for PAZ004-005-010-
017-024-033.

&&

SYNOPSIS...Guseman/Lambert
NEAR TERM...Guseman/Lambert
SHORT TERM...Guseman/Steinbugl
LONG TERM...Evanego/NPB
AVIATION...Lambert/Martin
Hazardous weather outlook, Jun 30, 12:16 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
1216 PM EDT Mon Jun 30 2025

PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-
056>059-063>066-011630-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
1216 PM EDT Mon Jun 30 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms capable of producing localized
damaging winds and heavy rainfall are possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-005-010-017-024-033-011630-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
1216 PM EDT Mon Jun 30 2025

...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Strong to severe thunderstorms capable of producing localized
damaging wind gusts and heavy rainfall are possible this afternoon
and evening.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Strong to severe thunderstorms capable of producing damaging winds
and heavy rainfall are possible during the afternoon and evening on
Tuesday, especially across the Lower Susquehanna Valley.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, Jun 30, 3:32 PM EDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
332 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Dmg     1 W Orwigsburg          40.65N 76.12W
06/30/2025                   Schuylkill         PA   911 Call Center

            Reports of a tree down.

&&

NPB
Local storm report, Jun 30, 3:58 PM EDT, 1 hour 41 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
358 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     Flood            1 S Saint Clair         40.70N 76.19W
06/30/2025                   Schuylkill         PA   Emergency Mngr

            Ponding of water closing one lane of Route
            61 near the intersection with Tunnel Road
            near the Fairlane Village Mall.

&&
Local storm report, Jun 30, 4:04 PM EDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
404 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     Tstm Wnd Dmg     1 NNE Pottsville        40.69N 76.21W
06/30/2025                   Schuylkill         PA   911 Call Center

            Multiple trees down in Pottsville, with a
            report of a tree falling on a car on the 800
            block of Fairmount Avenue. No injuries
            reported.

&&

NPB
Local storm report, Jun 30, 5:03 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
503 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     Tstm Wnd Dmg     1 NNE Carlisle          40.22N 77.19W
06/30/2025                   Cumberland         PA   911 Call Center

            Tree on a house on Courtyard Drive slightly
            north of Carlisle.

&&

NPB
Local storm report, Jun 30, 5:04 PM EDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
504 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Dmg     Carlisle                40.20N 77.20W
06/30/2025                   Cumberland         PA   Public

            Multiple tree and wires down in Carlisle.

&&

NPB
Local storm report, Jun 30, 5:27 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
527 PM EDT Mon Jun 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     Flash Flood      1 ESE Carlisle          40.20N 77.19W
06/30/2025                   Cumberland         PA   Public

            Reports of flooded streets and vehicles
            stranded in water and around Carlisle.

&&

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 12:10 PM EDTFlood WatchCTPCambria, Clearfield, Elk, McKean, Somerset, Warren10 hr
Jun 30, 3:06 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan39 min
Jun 30, 3:10 PM EDTSevere Thunderstorm WarningCTPSchuylkill50 min
Jun 30, 3:48 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton42 min
Jun 30, 4:44 PM EDTSevere Thunderstorm WarningCTPPotter31 min
Jun 30, 4:59 PM EDTSevere Thunderstorm WarningCTPCumberland46 min
Jun 30, 5:05 PM EDTFlash Flood WarningCTPCumberland3 hr
Jun 30, 5:17 PM EDTSevere Thunderstorm WarningCTPLancaster, York43 min
Jun 30, 5:30 PM EDTSevere Thunderstorm WarningCTPCumberland30 min
Jun 30, 6:17 PM EDTSevere Thunderstorm WarningCTPTioga30 min
Jun 30, 7:21 PM EDTSevere Thunderstorm WarningCTPSchuylkill24 min
Jun 30, 7:45 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming45 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.